Alert archive / California / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 5, NWS Sacramento, CA

February 22, 2001Glenn County, Tehama County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Feb 22, 2001, 3:26 PM PST for Glenn County, Tehama County, California. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 22, 2001, 3:26 PM PST (23:26 UTC)
Expired
Feb 22, 2001, 4:00 PM PST
In force
34 min
Issued by
NWS Sacramento, CA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Glenn County, CA, Tehama County, CA

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 11.4 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2001-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2001-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KSTO 222329
SVRSAC
CAC007-021-103-230000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
326 PM PST THU FEB 22 2001

THE NATIONAL WEATHER SERVICE IN SACRAMENTO CONTINUES THE 

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GLENN COUNTY IN CALIFORNIA
  EXTREME NORTHWESTERN BUTTE COUNTY IN CALIFORNIA
  EASTERN TEHAMA COUNTY IN CALIFORNIA

* VALID UNTIL 400 PM PST

* AT 320 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED   
  TO INDICATE A LINE OF SEVERE THUNDERSTORM EXTENDING FROM 10        
  MILES NORTH OF LOS MOLINOS TO 4 MILES WEST OF ORLAND MOVING        
  NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THIS WARNING INCLUDE...
  ORLAND
  LOS MOLINOS
  CORNING

*SEVERE THUNDERSTORMS WILL BE NEAR...
  LOS MOLINOS AT 325 PM PST

HAIL UP TO 1 INCHES IN DIAMETER HAS BEEN REPORTED WITH THESE STORMS. 
IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE 
AND MOVE TO A SUBSTANTIAL SHELTER.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SIGNIFICANT WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SACRAMENTO.

LAT...LON 4024 12215 3976 12232 3970 12207 4017 12181

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 3:00 PM PST, 26 minutes earlier.

Area forecast discussion, Feb 22, 3:00 PM PST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 PM PST THU FEB 22 2001

CLOUDS CONTINUE TO MOVE SOUTH IN A MODERATE NORTHERLY FLOW WITH CLEAR
SKIES OVER THE CWA EXCEPT FOR THE NORTHERN SAN JOAQUIN VALLEY. EXPECT
CLOUDS TO OVER SPREAD THE CWA DURING THE NIGHT. THE LEADING EDGE OF
THE CIRRUS SHIELD HAS REACHED THE NORCAL COAST WITH THE PRIMARY SHORT
WAVE APPROACHING 140W. SOUTHERLY WINDS WILL INCREASE OVER THE AREA AS
THE TROUGH/SURFACE LOW APPROACH THE NORCAL COAST SATURDAY MORNING.
SHOULD GET BREEZY IN THE VALLEYS AND WINDY AT HIGHER TERRAIN SATURDAY
WITH 8H SOUTHERLY WINDS 20 TO 25 KNOTS AND 7H WINDS SOUTHWEST 35
KNOTS. GRADIENT RELAXES SATURDAY NIGHT AS TROUGH DIGS SOUTH ALONG THE
COAST AND SURFACE LOW FILLS. SATURDAY/S SYSTEM APPEARS WEAKER THAN
THE PREVIOUS STORM WITH THE UPPER LOW REMAINING OFFSHORE. SOUTHWEST
MID LEVEL FLOW WILL ENHANCE SNOW IN THE SIERRA...HOWEVER EXPECT
HIGHER MOISTURE AND COLDER AIR CLOSER TO THE CENTER OF THE
CIRCULATION AND HAVE ISSUED A SNOW ADVISORY FOR THE NORTHERN COASTAL
MOUNTAINS...ZONE 63. SNOW LEVELS SATURDAY NIGHT WILL BE LOWERING TO
AROUND 2500 FEET IN THE NORTHERN MOUNTAINS AND COASTAL RANGE AND
SOMEWHAT HIGHER IN THE SIERRA. GREATEST LIFT OCCURS OVER THE CWA
SATURDAY AFTERNOON AND EARLY EVENING THEN SHIFTS SOUTHWARD. WEAK
RIDGE BUILDS OVER THE AREA BEHIND THE LOW ON MONDAY WITH ONLY
MOUNTAINS SHOWERS EXPECTED DURING THE EXTENDED PERIOD. PFJ

.STO...SNOW ADVISORY FOR SOUTHWESTERN SHASTA AND NORTHERN LAKE
       COUNTIES FOR SATURDAY AND SATURDAY NIGHT.

BLU SE 026/035 027/037 026 077
RBL RE 040/052 044/057 043 076
SAC RE 042/056 045/060 044 066

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 2:05 PM PSTSevere Thunderstorm WarningSTOTehama30 min
Feb 22, 2:40 PM PSTSevere Thunderstorm WarningSTOGlenn, Tehama35 min
Feb 22, 3:25 PM PSTSevere Thunderstorm WarningSTOButte35 min
Feb 22, 3:59 PM PSTSevere Thunderstorm WarningSTOButte16 min

Nearby

Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.